Alert archive / Arizona / Red Flag Warnings in 2019

Red Flag Warning 2, NWS Flagstaff, AZ

June 26, 2019Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 26, 2019, 3:40 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 26, 2019, 1:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2019, 3:40 AM MST (10:40 UTC)
In effect from
Jun 26, 2019, 1:00 PM MST
Expired
Jun 26, 2019, 6:00 PM MST
In force
5 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3727 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

019 
WWUS85 KFGZ 261040
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
340 AM MST Wed Jun 26 2019

AZZ112-113-116-140-261845-
/O.NEW.KFGZ.FW.W.0002.190626T2000Z-190627T0100Z/
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-Eastern Mogollon Rim (Fire Weather Zone 116)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
340 AM MST Wed Jun 26 2019

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM 
MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
PORTIONS OF THE EASTERN MOGOLLON RIM AND THE LITTLE COLORADO 
RIVER VALLEY...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 1 PM this afternoon to 6 PM MST this evening.

* AFFECTED AREA...Portions of the eastern Mogollon Rim and the
  Little Colorado River Valley.

* WINDS...Southwest 15 to 25 mph, with gusts up to 35 mph.

* RELATIVE HUMIDITY...9 to 13 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  very rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring or are imminent. A combination of strong 
winds and low relative humidities can contribute to extreme fire 
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
3 follow-up statements
312 
WWUS85 KFGZ 261728
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
1028 AM MST Wed Jun 26 2019

AZZ112-113-116-140-270100-
/O.CON.KFGZ.FW.W.0002.190626T2000Z-190627T0100Z/
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-Eastern Mogollon Rim (Fire Weather Zone 116)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
1028 AM MST Wed Jun 26 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON 
UNTIL 6 PM MST THIS EVENING FOR PORTIONS OF THE EASTERN MOGOLLON 
RIM AND THE LITTLE COLORADO RIVER VALLEY...

* AFFECTED AREAS...Near Dilkon, Forest Lakes, Heber-Overgaard, 
  Holbrook, Kykotsmovi, Snowflake-Taylor, Tuba City and Winslow. 
  This includes portions of the Apache-Sitgreaves National Forest 
  and Coconino National Forest.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  very rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
208 
WWUS85 KFGZ 262125
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
225 PM MST Wed Jun 26 2019

AZZ112-113-116-140-270530-
/O.NEW.KFGZ.FW.W.0003.190627T1900Z-190628T0100Z/
/O.CON.KFGZ.FW.W.0002.000000T0000Z-190627T0100Z/
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-Eastern Mogollon Rim (Fire Weather Zone 116)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
225 PM MST Wed Jun 26 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE
EASTERN MOGOLLON RIM AND THE LITTLE COLORADO RIVER VALLEY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST THURSDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE 
EASTERN MOGOLLON RIM AND THE LITTLE COLORADO RIVER VALLEY...

The National Weather Service in Flagstaff has issued a Red Flag 
Warning due to strong winds and low relative humidity, which is in
effect from noon to 6 PM MST Thursday. Todays Red Flag Warning
continues until 6 PM MST.

* AFFECTED AREAS...Happy Jack, Forest Lakes, Heber, Holbrook,
  Kykotsmovi, Snowflake, Tuba City, and Winslow. 

* WINDS...South to Southwest 15 to 25 mph with gusts up to 40 
  mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any fires that develop have the potential to spread  
  rapidly.

$$

AZZ111-114-117-139-270530-
/O.NEW.KFGZ.FW.W.0003.190627T1900Z-190628T0100Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-White Mountains (Fire Weather Zone 117)-
Black Mesa Area (Fire Weather Zone 139)-
225 PM MST Wed Jun 26 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST THURSDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
NORTHEASTERN ARIZONA...

The National Weather Service in Flagstaff has issued a Red Flag 
Warning due to strong winds and low relative humidity, which is in
effect from noon to 6 PM MST Thursday.

* AFFECTED AREAS...Includes Springerville, Window Rock, St Johns.

* WINDS...South to Southwest 15 to 25 mph with gusts 35 to 40 
  mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fires that develop have the potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
841 
WWUS85 KFGZ 270124
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
624 PM MST Wed Jun 26 2019


AZZ112-113-116-140-270930-
/O.EXP.KFGZ.FW.W.0002.000000T0000Z-190627T0100Z/
/O.CON.KFGZ.FW.W.0003.190627T1900Z-190628T0100Z/
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-Eastern Mogollon Rim (Fire Weather Zone 116)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
624 PM MST Wed Jun 26 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST
THURSDAY FOR PORTIONS OF THE EASTERN MOGOLLON RIM AND THE LITTLE
COLORADO RIVER VALLEY...
...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF THE EASTERN
MOGOLLON RIM AND THE LITTLE COLORADO RIVER VALLEY...

* AFFECTED AREA...Areas near Dilkon, Forest Lakes, Heber- 
  Overgaard, Holbrook, Kykotsmovi, Snowflake-Taylor, Tuba City 
  and Winslow. This includes portions of the Apache-Sitgreaves 
  National Forest and Coconino National Forest.

* AFFECTED AREAS...Happy Jack, Forest Lakes, Heber, Holbrook, 
  Kykotsmovi, Snowflake, Tuba City, and Winslow.

* WINDS...South 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ111-114-117-139-270930-
/O.CON.KFGZ.FW.W.0003.190627T1900Z-190628T0100Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-White Mountains (Fire Weather Zone 117)-
Black Mesa Area (Fire Weather Zone 139)-
624 PM MST Wed Jun 26 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST
THURSDAY FOR PORTIONS OF NORTHEASTERN ARIZONA...

* AFFECTED AREA...Areas near Alpine, Buffalo Pass, Eagar- 
  Springerville, Ganado, Pinetop-Lakeside, Saint Johns, Shonto, 
  Show Low, Whiteriver and Window Rock. This includes portions 
  of the Apache-Sitgreaves National Forest.

* AFFECTED AREAS...Includes Springerville, Window Rock, St Johns.

* WINDS...Southwest 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 25, 8:56 PM MST, 6 hours 44 minutes earlier.

Area forecast discussion, Jun 25, 8:56 PM MST, 6 hours 44 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
856 PM MST Tue Jun 25 2019

.SYNOPSIS...Expect mainly dry weather with near average
temperatures through the week. Wind speeds will increase Wednesday
through Friday with potentially critical fire weather conditions.

&&

.DISCUSSION...For tonight, expect quiet weather across northern
under passing mid and upper level cloud cover. Low temperatures
are forecast to range from the low-40s to low-60s across the
majority of Arizona's High Country. No forecast updates are
anticipated this evening.

&&

.PREV DISCUSSION /219 PM MST/...Dry and breezy conditions will
continue through the rest of the week. Gusty winds are expected to
develop in the late morning, increasing through the afternoon
hours before settling down around sunset. This pattern will
continue every day through this Friday.

This is due to northern Arizona being underneath a tight pressure
gradient aloft between a large scale trough off the Oregon Coast
and a large scale ridge centered over Texas. With diurnal mixing,
transport of windy conditions aloft will be mixed down to the
surface.

This is one of our classic pre-monsoonal setups that can cause
critical fire weather conditions to quickly develop. Wednesday
through Friday will be no different, with near critical fire
weather conditions possible each afternoon. Have currently held
off on issuing any products for the time being as wind speeds look
slightly below criteria.

By this weekend, some shower activity will move into New Mexico
and some scattered to isolated showers will be possible along the
border. Due to dry conditions, light precipitation and strong
outflow winds are possible near any shower or thunderstorm.

Looking into next week, forecast confidence decreases dramatically
as models do not remain consistent on resolving the large scale
features, and subsequent impacts to weather over Arizona. A large
spread in the ensemble suites continues the low confidence trend.
Have left the chance for afternoon precipitation in the eastern
part of the state, along with the slightly elevated temperatures
across the area.

&&

.AVIATION...For the 06Z package...Mostly VFR conditions will prevail
for the next 24 hours, the exception being possible smoke from area
fires locally restricting visibility until 17Z Wednesday, especially
east of the line KPAN-KINW. Expect a smoke layer from sfc to 2kft,
which may obscure ridges and peaks. Sfc winds will be light
overnight, becoming southwest at 10-20 kts gusting 25-35 kts after
16Z Wednesday. These stronger winds will continue through the
afternoon and into the evening. Aviation discussion not updated for
TAF amendments.

&&

.FIRE WEATHER...Dry, warm and breezy conditions will persist through
the workweek. Widespread near-critical fire weather conditions will
be present Wednesday and Thursday. The highest Haines indices will
be near the Four Corners.

Friday through Sunday...The near-critical fire weather conditions
will continue on Friday. Slower wind speeds and increased relative
humidity values close to New Mexico will decrease the coverage of
fire weather conditions on Saturday and Sunday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...RR/Suk
AVIATION...DB
FIRE WEATHER...NL

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:25 PM MSTRed Flag WarningFGZApache, Coconino, Navajo28 hr

Nearby

Red Flag Warnings in Arizona, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.